MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A40X11; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A40X11; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-L-401
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to loosening of the patellar component.A patellar component and insert were revised.Rep confirmed there are no allegations against the revised insert.The surgeon has requested that the patellar component be returned for investigation, and would like the investigation results as to possible causes or contributors for loosening.Rep reported that he may be able to get additional records from the surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon patella was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection of the returned device noted the following: the device was returned for evaluation.Bone cement is visible on the posterior/underside of the device.Scratches and marks consistent with in vivo use is visible on the device.Clinician review: a review of the provided medical information by a clinical consultant indicated: based upon the information given, i can confirm the reported event of patella dislodgement requiring revision.It would be important to see initial postop radiographs and subsequent follow up radiographs before the failure to assess surgical technique and cementing technique.Gross examination of the patella component and ¿worn¿ poly insert would also be helpful.As to the root cause of the event, without preop lateral and patella view xrays, as well as an immediate post op xray including lateral and patella views i cannot determine a root cause.The patient was an ex-smoker, which can contribute to failed implants.Inadequate preparation of a sclerotic patella and less than adequate cementing and preparation technique can contribute to decreased longevity of cemented implants.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: based upon the information given, i can confirm the reported event of patella dislodgement requiring revision.It would be important to see initial postop radiographs and subsequent follow up radiographs before the failure to assess surgical technique and cementing technique.The exact cause of the event could not be determined because insufficient information was provided.Further information such as preop lateral and patella view xrays, as well as an immediate post op xray including lateral and patella views are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON ASYM PATELLA A40X11
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11222106
Report Number0002249697-2021-00150
Device Sequence Number4422480
Product Code MBH
UDI-Device Identifier07613327049886
UDI-Public07613327049886
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number5551-L-401
Device Catalogue Number5551L401
Device Lot NumberLCT928
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Hospitalization; Other; Required Intervention; Disability;
Patient Age78 YR